MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number M2736A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/12/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information and the complaint is still under investigation.A follow-up report will be submitted upon completion of the investigation.Reporting institution phone: unk.
 
Event or Problem Description
It was reported that the avalon fm30 fetal monitor is unreliable in capturing fetal heart rate and distinguishing it from maternal heart rate.The device was reported to be in use on a patient, an adverse event was reported.
 
Additional Manufacturer Narrative
The following functional tests and communications were performed: it was reported that the mother presented with concerns of no fetal movement.The nurses placed the patient on the monitor in the triage area prior to physician confirmation of fetal life via ultrasound.The fetal heart tracing displayed bradycardia between 110-120 bpm as per biomed.Subsequently, an ultrasound revealed fetal death.A philips field service engineer (fse) went onsite to test the device but found no malfunction.Additional information was provided to philips clinical and it was indicated that the mother presented with self-reported reduction in fetal movement and the fetal heartbeat could not be heard using a doppler.The patient was then connected to the monitor and the toco+ sensor was placed, revealing a base fetal heart rate (fhr) of 115 beat per minute (bpm) right below the belly button; however, the fhr could not be obtained on the left or the right.The patient indicated again there was no fetal movement, and after 13 minutes of monitoring, the mother was connected to spo2 sensor and a coincidence alarm was generated, indicating the fhr was actually the maternal heart rate (mhr).The physician examined the fetal tracing and performed an ultrasound examination, revealing fetal death.The monitors were removed from service.It was noted fetal life was not confirmed via ultrasound prior to putting the patient on the monitor.Based on this information, the monitor was obtaining mhr instead of fhr, but it also appeared fetal death had likely occurred prior to monitoring.Technical investigation results indicated that it was though fetal demise had occurred prior to the mother presenting to the hospital.It was also indicated the maternal heart rate had been captured the entire time and fetal heart rate was never captured.Based on this information, the device did not cause or contribute to the pre-existing fetal death.The investigation concludes that no further action is required at this time.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key18933740
Report Number9610816-2024-00154
Device Sequence Number19978530
Product Code HGM
UDI-Device Identifier00884838002722
UDI-Public00884838002722
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM2736A
Device Catalogue NumberM2736A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/18/2024
07/02/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date05/01/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown